MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 0, SHORT NECK; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 0, SHORT NECK; CEMENTLESS HIP STEM
Catalog Number 01.12.20SN
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 12/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 10 january 2019.Lot 181777: (b)(4) items manufactured and released on 11 july 2018.Expiration date: 2023-06-26.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Preliminary investigation performed by r&d product manager on december 18, 2018.Preliminary investigation shows stem and ceramic head covered in biological fluids.It is not possible to determine failure root cause.Clinical evaluation performed by medical affairs director on january 04, 2019 partial hip revision surgery (stem and head) occurred 2 weeks after primary cementless total hip arthroplasty in a (b)(6) year old woman due to periprosthetic fracture.Immediate postoperative radiographic image shows a slightly varus undersized stem, probably subsided after two weeks but we cannot determine whether the subsidence took place before or after the fracture.The reason of this choice cannot be determined on the basis of a single projection postoperative x-ray.There is no reason to suspect a faulty device.
 
Event or Problem Description
About 24 days after surgery for a bone fracture due to undersized stem, the surgeon revised the patient joint swapping successfully the stem and the head.

Brand Name
QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 0, SHORT NECK
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8235434
Report Number3005180920-2018-01087
Device Sequence Number19192385
Product Code JDI
UDI-Device Identifier07630030802607
UDI-Public07630030802607
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/26/2023
Device Catalogue Number01.12.20SN
Device Lot Number181777
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2018
Initial Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight75